MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. LEVEL 1® FOLEY CATHETER TEMPERATURE SENSOR; CATHETER, UROLOGICAL

SMITHS MEDICAL ASD, INC. LEVEL 1® FOLEY CATHETER TEMPERATURE SENSOR; CATHETER, UROLOGICAL
Catalog Number FC400-16
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer has not returned the device to the manufacturer for device evaluation.If the device becomes available and is returned and evaluated, the manufacturer will file a follow-up report detailing the results of the evaluation.
 
Event or Problem Description
It was reported that the balloon of a level 1® foley catheter temperature sensor burst upon inspection in the patient's bladder.The catheter and balloon pieces were removed.All pieces of the balloon were accounted for.No permanent injury was reported, and the event outcome was reported as resolved.
 
Additional Manufacturer Narrative
It was determined the reported fault was due to a supplied item.The supplier was notified of the issue.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
LEVEL 1® FOLEY CATHETER TEMPERATURE SENSOR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6744939
Report Number3012307300-2017-01586
Device Sequence Number771644
Product Code KOD
UDI-Device Identifier10695085000501
UDI-Public10695085000501
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K873448
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue NumberFC400-16
Device Lot Number927504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/26/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;